Title: An approximation technique for robust nonlinear optimization
Authors: Diehl, Moritz ×
Bock, HG
Kostina, E #
Issue Date: Jun-2006
Publisher: Springer-Verlag Heidelberg
Series Title: Mathematical Programming vol:107 issue:1-2 pages:213-230
Abstract: Nonlinear equality and inequality constrained optimization problems with uncertain parameters can be addressed by a robust worst-case formulation that is, however, difficult to treat computationally. In this paper we propose and investigate an approximate robust formulation that employs a linearization of the uncertainty set. In case of any norm bounded parameter uncertainty, this formulation leads to penalty terms employing the respective dual norm of first order derivatives of the constraints. The main advance of the paper is to present two sparsity preserving ways for efficient computation of these derivatives in the case of large scale problems, one similar to the forward mode, the other similar to the reverse mode of automatic differentiation. We show how to generalize the techniques to optimal control problems, and discuss how even infinite dimensional uncertainties can be treated efficiently. Finally, we present optimization results for an example from process engineering, a batch distillation.
ISSN: 0025-5610
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Electrical Engineering - miscellaneous
× corresponding author
# (joint) last author

Files in This Item:
File Status SizeFormat
06-226.pdf Published 296KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science